Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Neurological Medicine
Volume 2017 (2017), Article ID 1410759, 3 pages
https://doi.org/10.1155/2017/1410759
Case Report

Seizure following the Use of the COX-2 Inhibitor Etoricoxib

Dipartimento di Biomedicina Sperimentale e Neuroscienze Cliniche, Università degli Studi di Palermo, Palermo, Italy

Correspondence should be addressed to Paolo Aridon; ti.apinu@nodira.oloap

Received 23 August 2016; Revised 13 December 2016; Accepted 9 January 2017; Published 22 January 2017

Academic Editor: Mehmet Turgut

Copyright © 2017 Valentina Arnao et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We describe a case of epileptic seizures occurring after the use of a COX-2 inhibitor. A 61-year-old man was admitted to our department because of a generalized tonic-clonic seizure. EEG showed generalized slowdown of the activity. Neuroimaging and blood samples studies did not evidence alterations, but a careful pharmacological history revealed that the patient had taken the COX-2 inhibitor etoricoxib to treat lumbago few days before the onset of clinical symptoms. No seizures were reported after etoricoxib discontinuation and an EEG resulted to be normal two months after this. Conclusion. Knowing the pharmacological history of a patient is important for understanding the clinical presentation and selecting appropriate treatment. This is, to the best of our knowledge, the first reported case of generalized seizures associated with the use of COX-2 inhibitors.